How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I apologize for the vulgar terminology but I often get a case

Resolved Question:

I apologize for the vulgar terminology but I often get a case of what is referred to as "the f**k its." I was wondering what this stems from. Of course it leads to some type of self-destructive behavior, which is not good.
Submitted: 3 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 3 years ago.

Elliott, LPCC, NCC : Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.
Elliott, LPCC, NCC : Dear friend,
Elliott, LPCC, NCC : I believe that I can help.
Elliott, LPCC, NCC : What you are talking about seems to be the symptoms of major depression. This "attitude" indicates some possible symptoms:
Elliott, LPCC, NCC : -depressed mood
Elliott, LPCC, NCC : -possible fatigue, tiredness or loss of energy
Elliott, LPCC, NCC : -loss of interest in maintaining activities or standards
Elliott, LPCC, NCC : -possible decrease in concentration and in decisiveness
Elliott, LPCC, NCC : -possible decrease in level of self-worth
Elliott, LPCC, NCC : -a slowing down of psychomotor activitity
Elliott, LPCC, NCC : -possible rise in level of irritability
Elliott, LPCC, NCC : You say that you are on medication. I would not be surprised it the medicine was antidepressants. You may not be responding to the medicine either because that particular one if not effective on you (one med does not fit all), or perhaps the medicine is appropriated but the dosage is too low.
Elliott, LPCC, NCC : If you feel this way you should return to your prescribing physician, or to a psychiatrist (who is much more of an expert on psychotropic medications and is also an MD)and try a different approach.
Elliott, LPCC, NCC : You may have stressors in your life, or may be someone who suffers from chronic low levels of depression called dysthyomia (or Dysthymic Disorder). This can be treated with the same medications (but you need to find the ones that work).
Elliott, LPCC, NCC : If you have never been to see a counselor or psychotherapist, the process of talk therapy as been shown to be very effective in treating moderate depression, sometimes in conjunction with a medication (antidepressant). You may consider finding someone to talk to.
Elliott, LPCC, NCC : If interested you can "shop around" for one at Enter city and state and explore the possibilities. Each therapist talks about their credentials and approach, and you can see a picture and get a feel for that person.
Elliott, LPCC, NCC : I wish you great success and shall keep you in my prayers.
Elliott, LPCC, NCC : Warm regards,
Elliott, LPCC, NCC : Elliott, MAE, LPCC, NCC, CCMHC
Elliott, LPCC, NCC : If you need more advice or wish to discuss this problem further, please feel free to respond and I shall do my best to help.
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

Related Mental Health Questions